Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 21, 2015, 10:32 PM EDT for 6 counties in Michigan. It took effect at Jun 22, 2015, 2:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 10:32 PM EDT (02:32 UTC)
- In effect from
- Jun 22, 2015, 2:00 PM EDT
- Expired
- Jun 23, 2015, 7:09 AM EDT
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
336 WHUS43 KGRR 220232 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1032 PM EDT SUN JUN 21 2015 MIZ037-043-050-056-064-071-221045- /O.NEW.KGRR.BH.S.0006.150622T1800Z-150623T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1032 PM EDT SUN JUN 21 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS MONDAY AFTERNOON AND NIGHT INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP THROUGH THE COURSE OF THE DAY. WAVES WILL BUILD INTO THE 3 TO 5 FOOT RANGE DURING THE AFTERNOON AND EVENING. THE HIGH WINDS AND WAVES WILL CONTINUE INTO MONDAY NIGHT BEFORE SUBSIDING SOME INTO TUESDAY MORNING. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY EVENING WHICH COULD LEAD TO LOCALLY HIGHER WINDS AND WAVES AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR DUKE
6 follow-up statements
806 WHUS43 KGRR 220743 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 AM EDT MON JUN 22 2015 MIZ037-043-050-056-064-071-221545- /O.CON.KGRR.BH.S.0006.150622T1800Z-150623T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 343 AM EDT MON JUN 22 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS MONDAY AFTERNOON AND NIGHT INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP THROUGH THE COURSE OF THE DAY. WAVES WILL BUILD INTO THE 3 TO 5 FOOT RANGE DURING THE AFTERNOON AND EVENING. THE HIGH WINDS AND WAVES WILL CONTINUE INTO MONDAY NIGHT BEFORE SUBSIDING SOME INTO TUESDAY MORNING. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY EVENING WHICH COULD LEAD TO LOCALLY HIGHER WINDS AND WAVES AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
888 WHUS43 KGRR 221518 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1118 AM EDT MON JUN 22 2015 MIZ037-043-050-056-064-071-222330- /O.CON.KGRR.BH.S.0006.150622T1800Z-150623T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1118 AM EDT MON JUN 22 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS MONDAY AFTERNOON AND NIGHT INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP THROUGH THE COURSE OF THE DAY. WAVES WILL BUILD INTO THE 3 TO 5 FOOT RANGE DURING THE AFTERNOON AND EVENING. THE HIGH WINDS AND WAVES WILL CONTINUE INTO MONDAY NIGHT BEFORE SUBSIDING SOME INTO TUESDAY MORNING. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY EVENING WHICH COULD LEAD TO LOCALLY HIGHER WINDS AND WAVES AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
200 WHUS43 KGRR 222012 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 412 PM EDT MON JUN 22 2015 MIZ037-043-050-056-064-071-230415- /O.CON.KGRR.BH.S.0006.000000T0000Z-150623T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 412 PM EDT MON JUN 22 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS MONDAY AFTERNOON AND NIGHT INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP THIS EVENING. WAVES WILL BE IN THE 3 TO 5 FOOT RANGE TONIGHT BEFORE SUBSIDING SOME INTO TUESDAY MORNING. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING WITH LOCALLY HIGHER WINDS AND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
783 WHUS43 KGRR 230214 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1014 PM EDT MON JUN 22 2015 MIZ037-043-050-056-064-071-231015- /O.CON.KGRR.BH.S.0006.000000T0000Z-150623T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1014 PM EDT MON JUN 22 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS OVERNIGHT INCLUDE... SOUTH BEACH IN SOUTH HAVEN...GRAND HAVEN STATE PARK...STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL TURN NORTHWEST OVERNIGHT 20 TO 25 MPH. WAVES WILL BE IN THE 3 TO 5 FOOT RANGE BEFORE SUBSIDING SOME INTO TUESDAY MORNING. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING WITH LOCALLY HIGHER WINDS AND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
763 WHUS43 KGRR 230758 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 AM EDT TUE JUN 23 2015 MIZ037-043-050-056-064-071-231200- /O.CON.KGRR.BH.S.0006.000000T0000Z-150623T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 358 AM EDT TUE JUN 23 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS OVERNIGHT INCLUDE... SOUTH BEACH IN SOUTH HAVEN...GRAND HAVEN STATE PARK...STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS TO 20 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS BY SUNRISE. WAVES TO 2 TO 4 FEET WILL SUBISDE TO 1 TO 3 FEET BY MID MORING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WDM WEATHER.GOV/GRR
926 WHUS43 KGRR 231109 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 709 AM EDT TUE JUN 23 2015 MIZ037-043-050-056-064-071-231215- /O.CAN.KGRR.BH.S.0006.000000T0000Z-150623T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 709 AM EDT TUE JUN 23 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. WINDS AND WAVES HAVE DIMINISHED TO A SAFE HEIGHT. $$ WDM WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 10:14 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 21, 10:14 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 PM EDT SUN JUN 21 2015
LATEST UPDATE...
MARINE
.SYNOPSIS...
ISSUED AT 330 PM EDT SUN JUN 21 2015
A WEAK HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE FAIR WEATHER
THROUGH TONIGHT. AN INTENSIFYING LOW PRESSURE SYSTEM WILL BRING
STRONG TO SEVERE THUNDERSTORMS MONDAY AFTERNOON THROUGH MONDAY
EVENING. FAIR WEATHER WILL RETURN TUESDAY AND WEDNESDAY BEFORE THE
NEXT CHANCE FOR THUNDERSTORMS FOR THURSDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 330 PM EDT SUN JUN 21 2015
OUR PRIMARY SHORT TERM FCST CONCERN IS TO EVALUATE SEVERE WX
POTENTIAL FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT.
THE INTENSIFYING LOW PRESSURE SYSTEM MOVING IN FROM THE WEST
TOMORROW WILL CAUSE STRONG TO SEVERE THUNDERSTORMS TO DEVELOP
MONDAY AFTERNOON THROUGH MONDAY EVENING. DEEP LAYER SHEAR
CONTINUES TO LOOK VERY STRONG. MODERATE TO POTENTIALLY STRONG
INSTABILITY WILL DEVELOP MONDAY AFTERNOON AND EVENING WITH
POTENTIAL FOR SB CAPE VALUES TO REACH 2000-3000 J/KG.
FORCING AND ASSOCIATED STRONG OMEGAS WILL COME FROM THE
APPROACHING COLD FRONT. MOISTURE IS MORE THAN SUFFICIENT WITH DEW
PT VALUES REACHING THE 65 TO 70 DEGREE RANGE AND STRONG 1000-850
MB MOISTURE TRANSPORT DEVELOPING BY MONDAY EVENING.
12Z NAM/GFS AND 4KM WRF NMM SIM Z GUIDANCE SUGGEST THAT THE MOST
WIDESPREAD/HEAVIEST CONVECTION WOULD STAY NORTH OF OUR FCST AREA
IN CLOSER PROXIMITY TO THE SFC LOW AND IN AN AREA OF MUCH MORE
FAVORABLE UPPER LEVEL DYNAMICS. HOWEVER WE BELIEVE THERE IS PRETTY
GOOD POTENTIAL FOR STRONG TO SEVERE CONVECTION OVER OUR FCST AREA GIVEN
STRONG LIFT... MOISTURE AND INSTABILITY AND VERY STRONG DEEP LAYER
SHEAR.
IT IS ALSO NOTED THAT NUMEROUS SPC SREF SEVERE WX COMPOSITE
PARAMETERS ARE ALSO VERY FAVORABLE FOR POTENTIALLY SIGNIFICANT
SEVERE WEATHER IN OUR AREA INCLUDING HIGHER END STRAIGHT LINE
THUNDERSTORM WIND DAMAGE AND TORNADOES (CRAVEN/BROOKS SIG SVR...
SIG TOR PARAMETER... SUPERCELL COMPOSITE AND DERECHO COMPOSITE
PARAMETERS).
NOT A SLAM DUNK SEVERE WX EVENT GIVEN SHORT RANGE GUIDANCE
DISCREPANCIES REGARDING CONVECTIVE EVOLUTION AND WITH MOST FAVORABLE
UPPER DYNAMICS PASSING NORTH OF OUR AREA. IT IS ALSO NOTED THAT 12Z
4KM WRF NMM SIM Z GUIDANCE DEVELOPS VERY LITTLE CONVECTION OVER OUR
AREA THRU 00Z TUE. EVEN SO... ALL THINGS CONSIDERED... THERE IS
CERTAINLY POTENTIAL FOR STRONG TO SEVERE STORMS TOMORROW. THE MOST
FAVORABLE TIME FRAME FOR STRONG TO SEVERE CONVECTIVE DEVELOPMENT IS
FROM 20Z MON - 05Z TUE.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 330 PM EDT SUN JUN 21 2015
THE PATTERN WE HAVE BEEN IN THE LAST COUPLE WEEKS LOOKS TO CONTINUE
THIS WEEK AS ZONAL FLOW WITH FAST MOVING SHORTWAVE TROUGHS BRING
OCCASIONAL BOUTS OF RAIN PUNCTUATED BY BRIEF PERIODS OF FAIR WEATHER.
AT THE BEGINNING OF THE PERIOD...A TRAILING FRONT FROM THE STRONG
SFC LOW PASSING NORTH INTO CANADA ON MONDAY NIGHT WILL CLEAR THE
AREA BY TUESDAY MORNING. THIS FRONT HANGS UP JUST SOUTH OF LOWER
MICHIGAN AND...AS WE HAVE SEEN REPEATEDLY LATELY...IT MOVES BACK
NORTH AS A WARM FRONT THE NEXT DAY. SO RAIN CHANCES INCREASE ON
WEDNESDAY AND ESPECIALLY THURSDAY AS A SFC LOW PUSHES THROUGH WITH
FAIR WEATHER RETURNING BY LATE FRIDAY.
BY SATURDAY...THERE APPEARS TO BE A LARGE SCALE PATTERN CHANGE
UNDERWAY AS BOTH THE GFS AND ECWMF SHOW AMPLIFICATION OF THE FLOW
WITH A STRONG UPPER HIGH ACROSS THE WESTERN CONUS AND AN UPPER LOW
SETTLING OVER THE GREAT LAKES.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 757 PM EDT SUN JUN 21 2015
FAIR SKIES EXPECTED TONIGHT. THERE MAY BE SOME HAZE AFTER SUNSET
RESULTING IN VSBYS 5-6SM HZ. CHANCES FOR TSRA WILL INCREASE AFTER
18Z MONDAY. WINDS WILL STRENGTHEN FROM THE SOUTH AS WELL WITH WIND
GUSTS OVER 30 KTS POSSIBLE AFTER NOON MONDAY.
&&
.MARINE...
ISSUED AT 1014 PM EDT SUN JUN 21 2015
UPDATING TO ISSUE A BEACH HAZARDS STATEMENT NOW FOR MONDAY
AFTERNOON AND MONDAY NIGHT. PRESSURE GRADIENT INCREASES STEADILY
ON MONDAY AND WE SHOULD HAVE 3-5 FOOTERS INTO MOST BEACHES BY
EVENING. ONE CONCERN IS THAT THIS WILL BE A WARM AIR ADVECTION
WIND TRYING TO MIX DOWN INTO COOLER AIR NEAR THE LAKE SURFACE.
STILL...GRADIENT LOOKS STOUT ENOUGH TO ISSUE THE HEADLINE NOW.
KEPT THE MARINE DENSE FOG ADVISORY AS WELL GIVEN THE MOIST AIR
OVER THE LAKE. WEBCAMS THIS EVENING SHOW SIGNIFICANTLY IMPROVED
VISIBILITIES...BUT HAVE DECIDED TO KEEP IT GOING GIVEN THE MOIST
AIR. IT MAY EVEN NEED TO BE EXTENDED ON MONDAY AS VERY HIGH DEW
POINT AIR WORKS IN FROM THE SOUTH.
&&
.HYDROLOGY...
ISSUED AT 1144 AM EDT SUN JUN 21 2015
WE HAVE DWINDLED DOWN TO THE LAST COUPLE OF ADVISORIES. THE TWO
REMAINING ARE AT IONIA ON THE GRAND RIVER AND HASTINGS ON THE
THORNAPPLE RIVER. ITS LIKELY THAT IONIA WILL BE PULLED DOWN IN
THE NEXT SEVERAL HOURS WITH THE STEEP DROP BEING REFLECTED.
THE WEEK AHEAD CONTINUES TO GAIN OUR ATTENTION WITH MULTIPLE
ROUNDS OF RAIN EXPECTED. THE POSITIVE NEWS IS THAT RAIN DID NOT
AMOUNT TO MUCH MORE THAN A TRACE IN MANY LOCATIONS LAST NIGHT. THE
BAD NEWS IS THAT THE 2.00+ INCH 5-7 DAY RAINFALL FORECASTS ARE
STILL ON TARGET. MONDAYS SEVERE WEATHER POTENTIAL AND CONVECTIVE
MODE COULD MAKE A LOT OF DIFFERENCE IN THE NATURE OF THE RAINFALL.
THERE ARE DIFFERENT SOLUTIONS TO EACH MODEL...DISCRETE
CELLS/MATURE CONVECTIVE COMPLEX...NOT TO MENTION THE EXACT
LATITUDE OF THE WEST TO EAST TRAVEL. THIS COULD PLAY A BIG PART
IN WHETHER HEAVY RAIN IS MORE WIDESPREAD OR LOCALIZED THROUGH LATE
MONDAY EVENING AS WELL AS WHETHER IT HITS LOCATIONS ALREADY SOAKED
IN THE LAST COUPLE OF EVENTS. IT MAKES IT DIFFICULT TO POINT OUT
WHETHER FEW POINTS WILL RETURN NEAR/ABOVE ADVISORY CRITERIA OR WE
SEE RESPONSES AT A NUMBER OF LOCATIONS.
MONDAYS RESULTS WILL HELP DETERMINE THE ATTENTION NEEDED MOVING
FORWARD INTO WEDNESDAY AND THURSDAY...AS THE NEXT BEST CHANCE OF
HEAVY RAINFALL COMES OUR WAY. AS OF NOW...RISES ON AREA STREAMS
AND RIVERS THIS WEEK COULD RESULT IN ADDITIONAL FLOODING AND WILL
NEEDED TO BE MONITORED.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR MIZ037-043-050-056-064-071.
LM...DENSE FOG ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849.
SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 8 AM EDT TUESDAY FOR
LMZ844>849.
&&
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...OSTUNO
AVIATION...04
HYDROLOGY...JAM
MARINE...DUKEHazardous weather outlook, Jun 21, 6:06 AM EDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 606 AM EDT SUN JUN 21 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-221015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 606 AM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ANY THUNDERSTORM ACTIVITY TODAY SHOULD BE ISOLATED. SEVERE WEATHER IS NOT FORECASTED WITH THE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POSSIBLE SEVERE WEATHER OUTBREAK IS BEING WATCHED FOR MONDAY. THE STORM PREDICTION CENTER IS HIGHLIGHTING SOUTHWEST LOWER MICHIGAN AS AN AREA OF CONCERN FOR SIGNIFICANT THUNDERSTORM DEVELOPMENT. DESTRUCTIVE WIND GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE IF STORMS MATERIALIZE. IN ADDITION...A FEW TORNADOES MAY FORM IN THIS TYPE OF ENVIRONMENT. CLOSELY MONITOR FORECAST UPDATES AS THE PICTURE BECOMES CLEARER FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING. LMZ844>849-221015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 606 AM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG MAINLY LATER TONIGHT COULD CAUSE SOME HAZARDOUS BOATING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FAST MOVING THUNDERSTORMS COULD POSE A RISK TO MARINERS MONDAY INTO MONDAY NIGHT. FREQUENT LIGHTNING...WINDS OVER 35 KNOTS AND HAIL COULD ACCOMPANY THE THUNDERSTORMS. IN ADDITION...EVEN WITHOUT THE THUNDERSTORMS THE WIND WILL LIKELY INCREASE CAUSING HAZARDOUS WAVES FOR SWIMMERS AND SMALL CRAFT. FOG COULD BE LOCALLY DENSE AS WELL MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:16 AM EDT | Special Marine Warning | GRR | 119 min | |
| Jun 22, 12:10 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 50 min |
| Jun 22, 12:51 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo | 39 min |
| Jun 22, 1:40 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Kalamazoo, Kent, Muskegon, Newaygo and 3 more | 50 min |
| Jun 22, 2:41 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 38 min |
| Jun 22, 2:59 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 46 min |
| Jun 22, 3:04 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 41 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 60 min |
| Jun 22, 5:40 PM EDT | Gale Warning | GRR | 4 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.